Jump to content
CrazyBoards.org

NerdyUnicorn

Member
  • Posts

    21
  • Joined

  • Last visited

Profile Information

  • Gender
    non-binary
  • Location
    USA

Recent Profile Visitors

The recent visitors block is disabled and is not being shown to other users.

  1. I’ve taken lithium for four years and have started having some problems. My psychiatrist says that I have a narrower therapeutic index than the standard. On 1500 and 1200 I’m toxic. On 900 I’d previously started having symptoms. I know it’s about blood levels and not dosage, but there’s no in-between dosage for me. On top of that, I have recent kidney damage from the toxicity. So all my providers agree, the lithium’s got to go. We’re going down on the lithium slowly, and then starting to optimize my other mood stabilizer (Lamictal). I’m scared af about this. I just started 900mg a day right now. Unlike the last time I was at this dosage, I have the Lamictal on board. I’m hoping for the best but yeah. Really scared. Anyone been through this or have some reassurance? Edit: Should add that I also have 100mg Latuda on board as part of my core treatment and then also gabapentin (anxiety), benztropine (for akathisia), clonidine (sleep), hydroxyzine (prn anxiety), melatonin, and additionally allergy meds, thyroid meds, and GERD meds
  2. I’ve been having trouble with falling asleep - started when I had a week where I was really paranoid and afraid to fall asleep because something bad might happen (the front door had blown open when I was away for several hours, and I was home alone for a week). I have bipolar I and really bad things happen when I don’t sleep. So after that, I was afraid of not being able to fall asleep which of course lead to me being too anxious to fall asleep. I was also afraid of nightmares (my brother recently died and I was afraid he might be upset with me, but haven’t had a nightmare yet). My psychiatrist gave me clonidine (0.1mg) and I feel myself starting to fall asleep more easily but my brain sabotages it because right as I’m about to fall asleep I get anxious I have sleep apnea and have never had a problem with my mask until the last two weeks - I find it impossible to fall asleep with it on I’ve had some trouble falling asleep in the past (years ago) and trazadone has helped. But apparently it interacts with my current medications. Sorry for the novel. Has anyone else had sleep anxiety like this?
  3. No, the symptoms were obvious enough to her, plus I had a recent lab at 1.2, so that was the likely culprit. I’m getting it checked in a week. I had nausea/vomiting/diarrhea, thirst, peeing a ton, tremors, big twitches, blurred vision and eye soreness (didn’t know that was a thing), extremely low energy, headaches, and fogginess. There may be a few others but that’s what I remember. I was too foggy (duh) to put it all together. I was ready to call my eye doctor, neurologist, see my PCP… I’m glad my pdoc put it all together
  4. Update for anyone who might be interested: it was lithium toxicity causing me to vomit, among a lot of other symptoms I was having. I’m thankful to have a pdoc who really listens to me and doesn’t discount things.
  5. I take a cocktail of lamictal, latuda, and lithium (with some gabapentin thrown in) and for about three or four days haven’t been able to hold food down (a mixture of a bad reaction to a generic Prilosec, anxiety, and probably an actual physical illness too). I’m feeling like my meds are worn off, since I keep vomiting them, and it feels absolutely awful. I’m a bit of a wreck. Anyone with any experience with this? OTC antiemetics? I’ve made appointments with my psych, PCP, and therapist, just need to get through till then.
  6. Wondering if anyone has experience with what Latuda withdrawal feels like. I had to start a med for physiological reasons that basically counteracts the Latuda (in part, theoretically). I’m feeling awful and am trying to figure out if I’m too low on my Latuda and having withdrawal symptoms or if it’s something else. TIA!
  7. I have all the symptoms of a non-functional pituitary adenoma and am getting an MRI on Friday. The wait is making me extremely anxious, and I’m having trouble doing things at home and work. Looking for words of wisdom or advice or any experiences with this or similar stuff!
  8. This is a cyclical problem in my relationship. Every several months we'll have a bad meltdown and I'll completely re-evaluate myself as a person (as in, I'm a shitty person and I don't deserve my partner) only to realize I'm depressed and that's why I've been really selfish and a generally uncaring partner. Don't get me wrong, introspection and self improvement is necessary on a regular basis, but I'm sitting here questioning my worth as a human in a way that's both unhelpful to my relationship and me. It doesn't end up fixing anything in the relationship, plus I'm a decent partner when I'm not depressed. I'm wondering if anyone has experience being in relationships while bipolar - I can't stop the depression (at least not completely) but I want to be better about not taking it out on her or being a generally shitty human while I'm going through the depression. TIA!
  9. When I first came out when I was 18, my parents were so skeptical that they had their cousin, who had come out years earlier, ‘put on her gaydar’ and figure out if it was true. Her verdict was that it wasn’t, but fast forward 10 years and I’m queerly engaged to be married. People do dickish stuff, but my parents at least ended up being supportive in the end.
  10. Hey, bipolar and non-binary here. I don’t have a ton of advice, as I’m newly aware of my gender identity and still figuring it out. I’m engaged though and I told her about my bipolar disorder early on. It’s been such a big thing in my life it felt deceptive not to. I agree about it being easier to sniff out people not being supportive of mental health than trans issues. Sorry I’m not a huge help, this stuff is complex.
  11. I recently got increased on my Latuda for some mixed symptoms - I'd been on 60mg one night and 80mg the next to even out at 70mg overall and we went up to just straight 80mg, so not a large increase. I've been stable for a long time, so it's been a while since I've really had to change anything. This morning I'm noticing some cognitive symptoms, which are definitely not fun. Trouble reading and thinking, mostly. I'm wondering how long it usually takes you to adjust to a new dosage in terms of side effects - if you have experience with Latuda, great, or just in general. I remember whole new meds take a month or longer but I don't really remember how long just dose increases take.
  12. I constantly wonder if I'm overreacting. But I don't think it's ever happened that I've actually overreacted. My psychotic symptoms are a little tricky because I don't need to be super manic before they kick it, they can happen at moderate levels of mania - and so much of what I experience aren't voices but sounds that I just can't independently confirm. Most of the time, I know something likely isn't real, but that doesn't stop it from occurring anyway. I agree with the above - always better to check things out early.
  13. Also not a doctor, but I've read the same thing. My paranoia came out when I was fairly manic, although not the most euphoric I've ever been, but it was the paranoia/psychosis that made the episode classify as severe. To me I'm not sure whether one causes the other (like paranoia/psychosis follows extreme mood) or whether they kinda coexist (like they come on together with an episode)... my experience seems more like it coexists for me at least, but again, not an expert.
  14. Hey estoyloca.... I'm sorry you're feeling the way you're feeling right now. I can't, of course, answer your question for you but I can share my experiences. As an undergrad, I studied one thing but figured out pretty quickly after graduating that it wasn't going to work with my bipolar. I had to drastically change my expectations of what life would look like for me. I'm now in grad school for something different, and the pace and hours of the resulting career are much more in step with what I need. But I've had 2 hospitalizations while I've been in school, and each time it's really shaken up what I think I can expect from myself. I've had to reassess and revise expectations with each episode. It can be depressing, for sure, for the reasons you mentioned. I've experienced that as well. But for me it's helped to know that I'm sort of coming out with the latest and best version of myself after each bipolar episode because I've learned so much from my experiences. Even if I don't feel stronger for the episode right away, I know I will eventually. I can say "I got through that and coped like a badass!" lol. Just my thoughts.
×
×
  • Create New...